MAUDE Adverse Event Report: ETHICON INC. VERSA TWIZZLE TIP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSA TWIZZLE TIP; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 00467
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device history: the results of this review indicate there were zero non-conformance's regarding the nature of the complaint associated with lot ugy1909131.Release date: october 2019.Expiry date: 23rd september 2023.Evaluation: visual inspection: device not returned in the original packaging.The active tip of the device showed no signs of activation.The active tip was bent.The device shaft was distorted.The active contact plate was distorted and no longer a tight on the connector.The active contact plate solder was fractured.Inspection revealed that the active contact plate was not secure on the connector and the solder connection had fractured.It's not clear how this failure occurred.One potential cause is if the solder connection breaks, when inserted the active contact plate is pushed forward over the insulation section of the connector, which then splays out the plate increasing the diameter and therefore making it a loose fit.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hysteroscopy on an unknown date in (b)(6) 2021 and the electrode was used.Prior to the procedure it was found that a piece of metal at the end of the electrode was not tight enough and unable to insert into the cable.Upon evaluation of the return sample it was found that a piece of the electrode had broken off.It was reported that the case was completed with another electrode.The event did not occur during sterile processing.The event did not occur during field inspection.There were no adverse patient consequences reported.

Brand Name
VERSA TWIZZLE TIP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12005960
Report Number2210968-2021-05562
Device Sequence Number3304551
Product Code HIH
UDI-Device Identifier10705031000780
UDI-Public10705031000780
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number00467
Device Catalogue Number467
Device Lot NumberUGY1909131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/15/2021
Patient Sequence Number1